Case Study Week One - Running head CASE STUDY Case Study...

Info icon This preview shows pages 1–4. Sign up to view the full content.

View Full Document Right Arrow Icon
Running head: CASE STUDY Case Study Week One Casandra Allen, Rachana Patel, Katherine Phillips, and Bryce Yantis Olivet Nazarene University Advanced Pharmacology NRSG 664 Certification of Authorship: I certify that I am the author of this paper and that any assistance I received in its preparation is fully acknowledged and disclosed in the paper. I have also cited any sources from which I used data, ideas, or words, either quoted directly or paraphrased. I also certify that this paper was prepared by me specifically for this assignment.
Image of page 1

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full Document Right Arrow Icon
CASE STUDY Case Study 1- Cutaneous Reaction to Drugs-Bryce Yantis HPI : 14-year-old female presenting to ED with rash covering 75% of her body surface area. Fever, nausea, vomiting, diarrhea, and skin rash for 3 days. Recently diagnosed with UTI and finished a 7-day course of TMP/SMX (trimethoprim-sulfamethoxazole, also known as Bactrim). Patient intubated and sent to the ICU due to protect airway patency, slightly hypotensive. Questions: 1. Create a drug therapy problem list for this patient As summarized by Cipolle, Strand, and Morley (2012) a drug therapy problem is any undesirable event experienced by a patient that involves, or is suspected to involve, drug therapy, and that interferes with achieving the desired goals of therapy and requires professional judgment to resolve. This patients drug therapy problem list would contain sulfa drugs, and specifically TMP/SMX (Bactrim). a. What signs and symptoms of TEN (toxic epidermal necrolysis) does this patient demonstrate? The patient presents with diffuse rash, recent use of TMP/SMX, positive Nikolsky’s sign, bacteremia, and respiratory failure. Hinc-Kasprzyk, Polak- Krzemińska, and Ożóg-Zabolska (2015) confirm this by stating “The skin lesions are initially located on the face and trunk, assuming the form of red spots and papules, subsequently, blisters filled with serous fluid develop; the presence of the Nikolsky`s sign, and possible subsequent respiratory failure associated with sepsis” (p. 259). b. Could the patient’s signs and symptoms be caused by this drug? Yes, certain medications have a high probability to cause TEN in certain individuals, trimethoprim-sulfamethoxazole’s chemical make-up containing one 2
Image of page 2
CASE STUDY of them. The high-risk group including sulphonamides (cotrimoxazole, sulfasalazine (Hinc-Kasprzyk, Polak-Krzemińska, & Ożóg-Zabolska, 2015). c. What findings correlate disease severity of TEN and a worse prognosis? Acute respiratory failure, GI upset, and bacteremia associated sepsis show that the bodies reaction to the medication has led to probable multisystem organ dysfunction and a worse prognosis. This is evident by the patient’s positive blood cultures, intubation with ventilator assistance, nausea, and vomiting. 2. What are the treatment goals for this patient ?
Image of page 3

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full Document Right Arrow Icon
Image of page 4
This is the end of the preview. Sign up to access the rest of the document.

{[ snackBarMessage ]}

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern